MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR
Model Number 3CX*NX19RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, plasma leakage was observed.As per the user facility, the procedure was for a redo of aortic root replacement + emergent cabg (coronary artery bypass graft).The patient was given protamine after 14:34 bypass run.The pt decompensated with maps (mean arterial pressure) reaching as low as 25 while re-cannulating before going back on cpb (cardiopulmonary bypass) at 1500.The plasma leak first noticed at 1520.There was no blood loss due to leak; however, the patient did receive blood products secondary to outside factors of the plasma leak.The blood was sucked out of the nx 19 oxygenator.The product was not changed out; they did need to splice fx 15 oxygenator to the recirc line to adequately control the patients pco2 (partial pressure of carbon dioxide).*the delay was undetermined *procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on january 22, 2024.  upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer); g3 (date received by manufacturer) ; g6 (indication that this is a follow-up report) ; h2 (follow-up due to additional information) ; h3 (evaluation is in progress, but not yet concluded, thus code 81).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.  all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date); g3 (date received by manufacturer) ; g6 (indication that this is a follow-up report) ; h2 (follow-up due to additional information and device evaluation) ; h3 (updated device evaluated by manufacturer) ; h4 (device manufacture date); h6 (identification of evaluation codes 10, 3331, 4210, 19).The affected sample was inspected upon receipt with no physical anomalies noted such as a break.The unit was decontaminated upon receipt as per protocol.Bovine blood was circulated through the oxygenator at 4 lpm with approximately 250 mmhg of back pressure, and plasma leakage was noted within the first 30 minutes of circulation.It is possible that there are unknown factors that contributed to the plasma leakage.A definitive root cause was unable to be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE NX19RW W/4L RESERVOIR
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key18560070
Report Number1124841-2024-00012
Device Sequence Number17824095
Product Code DTZ
UDI-Device Identifier00699753450875
UDI-Public(01)00699753450875
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number3CX*NX19RW
Device Catalogue NumberN/A
Device Lot NumberCK14
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer01/24/2024
Not provided
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date02/13/2024
04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown